Forum

Tysabri

Hello :slight_smile:

I have RRMS and need to pick a drug. So Im looking at Tsyarbi. Do any of you take this and if so, what are the side effects youve experienced ? does it help ? etc etc

Ive only been on Gabopentin for three years, so this is obvs a big step for me.

My main re occuring symptoms are nerve pains, leg spasms, I cant feel my left hand, knee, foot ( everything is like sand paper ), fatigue and now balance. But Ive had right eye blindness, MS hug, trigeminal neuralgia.

My triggers are stress and temperature. Im 39 years old. No kids and have no intention to.

Ive recently been referred to Haywards Heath MS specialists, who appeared gob smacked at how well Ive coped on basically no serious medication. But I know, now I have to start as I need to slow this down, and, its the first time Ive been offered anything.

I personally dont want a mab yet. Ive looked at the lower strength moderate drugs, and feel the common side effects will do my head in - I have enough going on. The mid range drugs are the ones Im interested in. Hence why Tsyarbi has caught my eye.

Your advice will be greatly appreciated

Julie

xx

Hi, I have been on Tysabri for 2 1/2 years. I would definitely recommend it. I haven’t experienced any side effects from it. The only thing I notice is that I’m tired the day after my treatment. Tysabri has kept me stable and I have made slight improvements. I am Jc positive so I have to have a quick mri every 3 months. Hope you can get started on it soon.

Hi, I have been on Tysabri for 2 1/2 years. I would definitely recommend it. I haven’t experienced any side effects from it. The only thing I notice is that I’m tired the day after my treatment. Tysabri has kept me stable and I have made slight improvements. I am Jc positive so I have to have a quick mri every 3 months. Hope you can get started on it soon.

Hi

I was on it for a few years, and got on well with it. Things were very stable, and no real side effects other than feeling tired for the rest of the day after an infusion. But that said, I decided to come off it though, due to the increasing risk of me getting PML - the most serious side effect. PML is a brain virus that you really don’t want to get. You’re only at risk of it if you have something called the JC virus. It’s a very common thing, with no symptoms - most people have it, but won’t know. The higher your level of it, the greater the risk. And the longer you’re on tysabri, the greater the risk too. As my levels were increasing, and I’d been on it for 6 or 7 years, I decided to play safe and swap to Tecfidera, which I’m getting on well with.

Dan

Hello Julie

If you satisfy the criteria for Tysabri, then go for it. The risk of PML is really not a reason to avoid the drug. The testing for the JCV antibodies is now so fine tuned that you can be JCV+ and not be in a risky category. Plus, for the first 2 years there is no PML risk at all.

The staff at Hayward’s Heath are wonderful. The MS nurses particularly are brilliant. They are great at putting you at ease and relaxing you. I had it for a few months and didn’t notice any side effects apart from feeling greater fatigue the day of the infusion and the day after. But had to come off it because of elevated liver function tests.

Sue

I am into my tenth year on Tysabri. For me it has been nothing short of a wonder drug. There have been NO new lesions on mri since I started on it and NO progression. I still have MS, and don’t I know it but I was already fifteen years since diagnosis when I started. Had it been available in the first five years I would probably be in great order. I would recommend it, particularly as I have had no side effects from the drug.

I started Tysabri back in August 2008 its been great for me I have no side affects I never had a relapse since I started and before Tysabri I was relapsing every 4 or 5 weeks my mri’s show no progression they’ve even improved since starting Tysabri,The only thing I could have wished for was to start it sooner. the only advice I would give anyone offered Tysabri is to grab that chance with both hands